Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diabetic, using insulin. Taking iscoversyl along with adalat XL. Sugar dropping low, fatigue, dizziness. Side effects?

My husband is a diabetic. He is using insulin . He was prescribed adalat XL 30mg once a day by our previous family doctor. Now that he has retired, our new family physician, a younger one, prescribed an additional medication for his hig blood pressure together with adalat xl. It iscoversyl 2mg. He is taking this medication for 2 weeks now. Eversince he took this medication, his blood sugar sometimes dropped so low, 4 or 5. And he is experiencing fatique and dizziness .
Asked On : Tue, 19 Feb 2013
Answers:  3 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
Thanks for sharing your concern to HCM,
After going through your husband is Hypertensive and Diabetic taking treatment for both,and I hope his Blood pressure and blood sugar is fairly controlled.
As he has started ACE inhibitor Perindopril, there is drug interaction between insulin and this drug
Perindopril increases effects of insulin regular human by pharmacodynamic synergism
and hat is why there are episodes of hypoglycemia possibly, so you need to closely monitor his blood sugar level and if required dose of insulin may be reduced and then he will be all right.
Ace inhibitor is good drug in diabetic and has benefit apart from lowering Blood pressure so continue to take it even you may have to reduce dose of Adalat and increase the dose of Coversyl.
Have faith in your doctor he may be young or old.
Please take care
Good Luck.

Answered: Tue, 19 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Coversyl is a blood pressure medication and would not affect his blood sugar. It is in the family of drugs called ACE inhibitors, these medications, in addition to reducing the blood pressure , have been shown to protect the kidneys in diabetics. They reduce the chances of kidney disease.
It is actually recommended that diabetics as first line blood pressure medication for diabetics.

It is possible that the dizziness is occurring because the either the blood pressure or blood sugar is dropping too low. If possible measure both when an episode occurs to see which is the problem. When that is determined either the blood sugar or blood pressure medications can be adjusted.

I hope this helps
Answered: Tue, 19 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
COVERSYL is not known to cause drop in blood sugar levels.
However it can cause lightheadedness,fatigue or dizziness but gradually these symptoms settle with time.
If your husband is getting low blood sugar levels,then you should consult your doctor to look for other causes and revise the dose of injectable insulin.
Answered: Tue, 19 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor